MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number EC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r58c23.Additional information was requested, and the following was obtained: was there difficulty closing the jaws of the device? no.Was there difficulty opening the jaws of the device? did not open the jaw as last, not difficult to open the jaw.If yes, how was the device removed (anvil release button, red manual knife switch, jaws forced open, cut from tissue, etc.) as did not clamp the tissue, so removed the device from trocar.Did the jaws eventually open? no.Device analysis: the analysis results showed that one ec60 device was returned with no visual non-conformance's and with an ecr60b fully fired reload not loaded on the device.The device was tested for functionality with a test reload and it achieved a complete 3-strokes fire without any difficulties noted.The device fired, cut and formed all the staples as intended.The staple line and cut line were complete and the staples meets the staple release criteria.The event described could not be confirmed as the device performed as intended and it opened and closed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the radical gastrectomy for gastric cancer surgery, after inserting into trocar, did not clamp the tissue, so removed the device from trocar.There was no difficulty closing the jaws of the device.Found could not open the jaw and the jaws of device never eventually opened.There were no adverse consequences to the patient.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9014685
Report Number3005075853-2019-21961
Device Sequence Number398331
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberEC60
Device Lot NumberR93W5V
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/04/2019
Patient Sequence Number1